MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 30GA 7/8IN BSG CLEAR HUB

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 30GA 7/8IN BSG CLEAR HUB
Catalog Number 302890
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7314745.Medical device expiration date: n/a.Device manufacture date: 2017-11-10.Medical device lot #: 7261545.Medical device expiration date: n/a.Device manufacture date: 2017-09-18.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ needle 30ga 7/8in bsg clear hub contained foreign matter, possibly excess adhesive.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
176 samples were returned for evaluation.174 of the returned samples had excessive epoxy on the side of the hubs therefore failure mode is verified.An epoxy dripover generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.Dirty sensor that doesn¿t shut the epoxy off for a missing cannula the epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.Here are the things we've done to improve epoxy splatters and dripovers: e-trained operators in regards to inspecting for epoxy dripovers and identify epoxy issues modified the line to prevent mis-assembled cannula from accumulating and causing epoxy on the caterpillar belts and other needles revised the visual instruction for epoxy application to assist the operators in adjusting the adhesive camera.The adhesive camera is used to assist the assembly associate with epoxy adjustments in regards to epoxy location.It is not used to disposition product.While these actions reduce the interaction required for the operator in regards to epoxy application, it is still dependent on the operator to continuously monitor the assembly process for epoxy issues.We will continue to provide coaching and feedback to them as we become aware of issues.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed.Batch 7314745 had nine visual inspections performed on 600 parts with zero defects noted.Batch 7261545 had ten visual inspections performed on 650 parts with zero defects noted.No quality notifications were written for this batch, nor for the associated assembly batch.
 
Event or Problem Description
It was reported that bd needle 30ga 7/8in bsg clear hub contained foreign matter, possibly excess adhesive.No serious injury or medical intervention was reported.

Brand Name
BD¿ NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8052989
Report Number1911916-2018-00631
Device Sequence Number19191832
Product Code FMI
UDI-Device Identifier00382903028900
UDI-Public00382903028900
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;